© 1967

Modular Lie Algebras


Part of the Ergebnisse der Mathematik und ihrer Grenzgebiete book series (MATHE2, volume 40)

Table of contents

  1. Front Matter
    Pages I-IX
  2. G. B. Seligman
    Pages 1-20
  3. G. B. Seligman
    Pages 21-49
  4. G. B. Seligman
    Pages 50-72
  5. G. B. Seligman
    Pages 73-95
  6. G. B. Seligman
    Pages 126-145
  7. Back Matter
    Pages 146-166

About this book


The study of the structure of Lie algebras over arbitrary fields is now a little more than thirty years old. The first papers, to my know­ ledge, which undertook this study as an end in itself were those of JACOBSON (" Rational methods in the theory of Lie algebras ") in the Annals, and of LANDHERR ("Uber einfache Liesche Ringe") in the Hamburg Abhandlungen, both in 1935. Over fields of characteristic zero, these thirty years have seen the ideas and results inherited from LIE, KILLING, E. CARTAN and WEYL developed and given new depth, meaning and elegance by many contributors. Much of this work is presented in [47, 64, 128 and 234] of the bibliography. For those who find the rationalization for the study of Lie algebras in their connections with Lie groups, satisfying counterparts to these connections have been found over general non-modular fields, with the substitution of the formal groups of BOCHNER [40] (see also DIEUDONNE [108]), or that of the algebraic linear groups of CHEVALLEY [71], for the usual Lie group. In particular, the relation with algebraic linear groups has stimulated the study of Lie algebras of linear transformations. When one admits to consideration Lie algebras over a base field of positive characteristic (such are the algebras to which the title of this monograph refers), he encounters a new and initially confusing scene.


Finite Lie Lie group Liescher Ring Morphism algebra character cohomology form function group homology lie algebra theorem transformation

Authors and affiliations

  1. 1.Department of MathematicsYale UniversityNew HavenUSA

Bibliographic information

  • Book Title Modular Lie Algebras
  • Authors Geoge B. Seligman
  • Series Title Ergebnisse der Mathematik und ihrer Grenzgebiete
  • DOI
  • Copyright Information Springer-Verlag Berlin Heidelberg 1967
  • Publisher Name Springer, Berlin, Heidelberg
  • eBook Packages Springer Book Archive
  • Hardcover ISBN 978-3-540-03782-8
  • Softcover ISBN 978-3-642-94987-6
  • eBook ISBN 978-3-642-94985-2
  • Series ISSN 0071-1136
  • Edition Number 1
  • Number of Pages X, 166
  • Number of Illustrations 0 b/w illustrations, 0 illustrations in colour
  • Topics Topological Groups, Lie Groups
  • Buy this book on publisher's site